Linear and algebraic independence of \(q\)-zeta values. (English. Russian original) Zbl 1160.11338

Math. Notes 78, No. 4, 563-568 (2005); translation from Mat. Zametki 78, No. 4, 608-613 (2005).
In this paper, results on linear and algebraic independence of \(q\)-series of the form \(\zeta_q(s) = \sum_{n=1}^\infty \sigma_{s-1}(n)q^n\) over the field \(\mathbb C(q)\) are obtained, where \(\sigma_{s-1}(n) =\sum_{d\mid n} d^{s-1}\), \(s= 1, 2,\dots\). The author proves the following:
Theorem 2. For any \(s > 1\), the functions \(\zeta_q(1)\) and \(\zeta_q(s)\) are algebraically independent over \(\mathbb C(q)\).
Theorem 3. Let the functions \(\zeta_q(s_1),\zeta_q(s_2),\dots,\zeta_q(s_k)\) be algebraically independent over \(\mathbb C(q)\) for some number family \(s_1, s_2, \dots, s_k\in\mathbb N\) such that \(s_i > 1\), \(i = 1, \dots, k\). In this case, the functions \(\zeta_q(1)\) and \(\zeta_q(s_1),\zeta_q(s_2),\dots, \zeta_q(s_k)\) are also algebraically independent over \(\mathbb C(q)\).
Theorem 4. The functions \(\zeta_q(1)\), \(\zeta_q(2)\), \(\zeta_q(4)\), and \(\zeta_q(6)\) are algebraically independent over \(\mathbb C(q)\).


11J85 Algebraic independence; Gel’fond’s method
11M41 Other Dirichlet series and zeta functions
Full Text: DOI


[1] K. Mahler, ”On algebraic differential equations satisfied by automorphic functions,” J. Austral. Math. Soc., 10 (1969), 445–450. · Zbl 0207.08302
[2] V. V. Zudilin, ”Diophantine problems for q-zeta values,” Mat. Zametki [Math. Notes], 72 (2002), no. 6, 936–940. · Zbl 1044.11066
[3] Yu. V. Nesterenko, Transcendence of Some Functions [in Russian], Manuscript (2003).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.